Regression discontinuity designs, white noise models, and minimax
Journal of Econometrics, 2020, vol. 218, issue 2, 587-608
This paper studies an approximation of sharp regression discontinuity (RD) designs with normal homoskedastic errors by ideal Gaussian white noise models with discontinuous drifts. After establishing an asymptotic equivalence of the two models, we first provide a simple derivation of a lower bound on the minimax optimal convergence rate for estimating the discontinuity size in a derivative (of an arbitrary order) of the regression function. We show that the optimal convergence rate is attained by the local polynomial estimator. We also establish an analogous correspondence between the RD designs with an unknown threshold and a convolution white noise model, and derive the minimax optimal rate for estimating the discontinuity location in a derivative of the regression function.
Keywords: Asymptotic equivalence; Minimax estimation; Regression discontinuity design; White noise model (search for similar items in EconPapers)
JEL-codes: C13 C14 C31 C44 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:218:y:2020:i:2:p:587-608
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().